Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

May 5, 2021Camden County, Georgia

NWS Jacksonville, FL issued this special weather statement at May 5, 2021, 7:13 PM EDT for Camden County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2021, 7:13 PM EDT (23:13 UTC)
Expired
May 5, 2021, 8:00 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 29 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1805 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

968 
WWUS82 KJAX 052313
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
713 PM EDT Wed May 5 2021
 
FLZ024-124-GAZ165-166-060000-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
713 PM EDT Wed May 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU AND
SOUTHEASTERN CAMDEN COUNTIES UNTIL 800 PM EDT...

* At 713 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Kings Ferry, or near Hilliard,
  moving east at 40 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  St. Marys, Kingsland, Fernandina Beach, Kings Bay Base, Yulee,
  Cumberland Island and Harrietts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3062 8188 3075 8192 3093 8143 3084 8141
      3077 8142 3061 8140
TIME...MOT...LOC 2313Z 249DEG 35KT 3071 8183 

$$

CORLESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at May 5, 3:17 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, May 5, 3:17 PM EDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
317 PM EDT Wed May 5 2021

.Short Term.../through Thursday night/...

Cold front will be located to the north of the forecast area through
this evening, as an upper wave moves northeast across SE GA. Expect
isolated showers and storms this afternoon, with a better chance
this evening as the wave moves through.

The front will dip into SE GA around midnight, then to near the
GA/FL line around dawn. Convective chances will continue through the
night due to frontal convergence.

The boundary will slowly move southeast across NE FL through the day
Thursday. Precipitation chances should end by midnight Thursday
evening, as high pressure builds in from the west northwest.

Best potential for stronger and possibly severe storms through
Tonight will be across SE GA, with this potential more over NE FL
during the day Thursday.

Temperatures will be above normal Tonight, but trend a little below
normal Thursday due to expected precipitation and cloud cover.
Temperatures will trend a little below normal northwest Thursday
night, while remaining near to a little above normal southeast.

&&

.Long Term.../Friday through Wednesday/...

Surface high pressure will continue to build from the west northwest
through the day Friday, yielding a dry northwest flow. It is
expected to be a sunny day with highs a little below normal.

The high will build overhead Friday night into Saturday morning,
then to the east Saturday afternoon. Subsidence under the ridge will
continue the dry weather with below normal temperatures.

The high will move more toward the east southeast Sunday. This
pattern will yield flow more from the south. This will bring warmer
and more humid air back into the region, with highs trending above
normal. At this point Sunday still looks like a dry day with
precipitation chances too low to mention, but an isolated shower
or storm can not be ruled out due to sea breeze convergence and
diurnal heating.

A cold front will sink into the southeastern US Monday, with a
chance for showers and storms ahead of it. This boundary is
expected to settle near the FL/GA line Tuesday, and remain nearly
stationary through Wednesday. Waves of energy will move along this
boundary, leading to an unsettled period. The potential for
strong to severe storms will exist in this Monday to Wednesday
timeframe.

&&

.Marine...

A cold front will slowly move southeast across the area through
Thursday. High pressure will build from the northwest Friday, then
overhead toward Saturday morning, and to the east Saturday afternoon
and night. The high will continue to the east Sunday, then to the
southeast for Monday. A frontal boundary will approach the area from
the northwest Monday, which will affect the area weather through at
least the middle of next week.

Rip Currents:  SE GA Low through Thursday
               NE FL Low through Thursday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  67  81  57  77  50 /  40  20   0   0   0
SSI  71  78  62  78  58 /  60  50  10   0   0
JAX  71  82  61  82  54 /  40  50  20   0   0
SGJ  72  85  64  82  59 /  10  70  20   0   0
GNV  71  83  61  82  53 /  20  70  20   0   0
OCF  72  86  63  83  55 /  20  70  20   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, May 5, 5:20 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
520 PM EDT Wed May 5 2021

FLZ124-125-133-225-325-425-052200-
Coastal St. Johns FL-Western Duval FL-South Central Duval FL-
Trout River FL-Coastal Nassau FL-Coastal Duval FL-
520 PM EDT Wed May 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. JOHNS AND EASTERN
DUVAL COUNTIES UNTIL 600 PM EDT...

* At 520 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Jacksonville International Arpt to Nas Jax. Movement was east at 30
  mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Jacksonville, Jacksonville International Arpt, Unf, Arlington,
  Ponte Vedra Beach, Neptune Beach, Baymeadows, Ortega, Craig Field
  and San Pablo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3020 8171 3050 8173 3055 8139 3025 8135
      3021 8133
TIME...MOT...LOC 2120Z 248DEG 26KT 3045 8169 3022 8168

ENYEDI
Special weather statement, May 5, 5:57 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
557 PM EDT Wed May 5 2021

FLZ023-122-GAZ163-350-052245-
Baker FL-Northern Columbia FL-Clinch GA-Southern Ware GA-
557 PM EDT Wed May 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...NORTHEASTERN
COLUMBIA...SOUTHEASTERN WARE AND SOUTHEASTERN CLINCH COUNTIES UNTIL
645 PM EDT...

* At 557 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles south of Fargo, moving east
  at 30 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* This storm will remain over mainly rural areas of northwestern
  Baker, northeastern Columbia, southeastern Ware and southeastern
  Clinch Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3059 8258 3061 8258 3074 8216 3057 8221
      3056 8223 3054 8224 3052 8223 3051 8223
      3050 8258 3059 8260
TIME...MOT...LOC 2157Z 253DEG 27KT 3056 8252

ENYEDI
Special weather statement, May 5, 6:19 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
619 PM EDT Wed May 5 2021

FLZ024-GAZ364-052245-
Inland Nassau FL-Western Charlton GA-
619 PM EDT Wed May 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU AND EAST
CENTRAL CHARLTON COUNTIES UNTIL 645 PM EDT...

* At 618 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 8 miles northwest of St. George, or
  12 miles west of Hilliard, moving east at 25 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Hilliard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3056 8216 3065 8218 3076 8187 3062 8184
TIME...MOT...LOC 2218Z 256DEG 20KT 3062 8211

ENYEDI
Special weather statement, May 5, 6:30 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
630 PM EDT Wed May 5 2021

FLZ020-GAZ162-052300-
Hamilton FL-Echols GA-
630 PM EDT Wed May 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON AND
SOUTHERN ECHOLS COUNTIES UNTIL 700 PM EDT...

* At 630 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Jasper, moving east at 30 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* This storm will remain over mainly rural areas of northeastern
  Hamilton and southern Echols Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3073 8268 3060 8268 3060 8270 3058 8271
      3058 8270 3056 8273 3053 8271 3054 8302
      3064 8304
TIME...MOT...LOC 2230Z 267DEG 25KT 3060 8294

ENYEDI
Special weather statement, May 5, 6:51 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
651 PM EDT Wed May 5 2021

FLZ024-124-GAZ165-166-052315-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
651 PM EDT Wed May 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NASSAU AND SOUTHEASTERN
CAMDEN COUNTIES UNTIL 715 PM EDT...

* At 651 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Kings Ferry to 6 miles southwest of Hilliard. Movement was east at
  30 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with these storms.

* Locations impacted include...
  St. Marys, Kingsland, Fernandina Beach, Hilliard, Kings Bay Base,
  Yulee and Cumberland Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3060 8202 3061 8203 3069 8204 3072 8204
      3089 8141 3077 8142 3065 8140
TIME...MOT...LOC 2251Z 255DEG 25KT 3075 8181 3063 8201

ENYEDI
Special weather statement, May 5, 7:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
713 PM EDT Wed May 5 2021

FLZ024-124-GAZ165-166-060000-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
713 PM EDT Wed May 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU AND
SOUTHEASTERN CAMDEN COUNTIES UNTIL 800 PM EDT...

* At 713 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Kings Ferry, or near Hilliard,
  moving east at 40 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  St. Marys, Kingsland, Fernandina Beach, Kings Bay Base, Yulee,
  Cumberland Island and Harrietts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3062 8188 3075 8192 3093 8143 3084 8141
      3077 8142 3061 8140
TIME...MOT...LOC 2313Z 249DEG 35KT 3071 8183

CORLESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 9:30 PM EDTSpecial Marine WarningJAX45 min
May 5, 12:19 AM EDTSpecial Weather StatementJAXHamilton41 min
May 5, 12:59 AM EDTSpecial Marine WarningJAX91 min
May 5, 1:01 AM EDTSpecial Weather StatementJAXBaker, Columbia, Hamilton, Suwannee44 min
May 5, 1:36 AM EDTSpecial Weather StatementJAXBaker, Columbia, Duval, Nassau, Union39 min
May 5, 4:25 PM EDTSpecial Marine WarningJAX30 min
May 5, 4:30 PM EDTSpecial Weather StatementJAXNassau45 min
May 5, 5:20 PM EDTSpecial Weather StatementJAXDuval40 min
May 5, 5:33 PM EDTSpecial Marine WarningJAX57 min
May 5, 6:51 PM EDTSpecial Weather StatementJAXNassau24 min
May 5, 7:45 PM EDTSpecial Weather StatementJAXDuval30 min
May 4, 9:19 PM EDTSpecial Weather StatementJAXTelfair26 min
May 4, 9:45 PM EDTSevere Thunderstorm WarningJAXCoffee30 min
May 4, 10:12 PM EDTSpecial Weather StatementJAXJeff Davis48 min
May 4, 10:39 PM EDTSpecial Weather StatementJAXCoffee51 min
May 4, 10:54 PM EDTSevere Thunderstorm WarningJAXAtkinson, Bacon, Coffee, Jeff Davis51 min
May 4, 11:31 PM EDTSpecial Weather StatementJAXClinch, Echols, Ware59 min
May 4, 11:38 PM EDTSevere Thunderstorm WarningJAXAppling, Atkinson, Bacon, Coffee, Jeff Davis, Pierce and 1 more52 min
May 5, 12:06 AM EDTSpecial Weather StatementJAXAppling, Brantley, Pierce, Wayne39 min
May 5, 12:23 AM EDTSpecial Weather StatementJAXCharlton, Clinch, Echols, Ware52 min
May 5, 12:45 AM EDTSpecial Weather StatementJAXBrantley, Camden, Glynn, Wayne60 min
May 5, 5:57 PM EDTSpecial Weather StatementJAXCharlton48 min
May 5, 6:19 PM EDTSpecial Weather StatementJAXCharlton26 min
May 5, 6:30 PM EDTSpecial Weather StatementJAXEchols30 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.